Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 14, NWS Austin/San Antonio, TX

March 28, 202226 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 28, 2022, 2:51 PM CDT for 26 counties in Texas. It took effect at Mar 29, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2022, 2:51 PM CDT (19:51 UTC)
In effect from
Mar 29, 2022, 10:00 AM CDT
Expired
Mar 29, 2022, 8:00 PM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
All 26 counties

Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 93 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2022-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2022-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WWUS84 KEWX 281951
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
251 PM CDT Mon Mar 28 2022

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH MONDAY
AFTERNOON...

Low relative humidities and gusty winds continue this afternoon. 
Minimum RH values in the low 20s to mid 30s are expected along and
west of Highway 281 and in the mid 30 to low 40s farther east 
along the U.S. 77 corridor. South to southeast winds will increase
to 15 to 20 mph with gusts between 20 and 30 mph this afternoon 
and early evening. Slightly more humidity is expected Tuesday, but
there will be also a stronger south winds of around 25 mph with
gusts up to 40 mph.

Despite not strictly meeting criteria, this combination of dry
air and moderate winds will lead to near critical to critical
fire weather conditions and with ongoing fires in the area the
decision was made to issue another Red Flag Warning from 10am-8pm
today and again Tuesday for most of South Central Texas. Fuels 
remain unusually dry, and this is leading to an active season of 
wildfires that are difficult to contain. Any outdoor activity that
could lead to the development of sparks and resulting wildfire 
potential is highly discouraged!

TXZ171>173-183>192-202>207-217>222-228-291200-
/O.NEW.KEWX.FW.W.0014.220329T1500Z-220330T0100Z/
/O.CON.KEWX.FW.W.0013.000000T0000Z-220329T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-Guadalupe-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-
Dimmit-
251 PM CDT Mon Mar 28 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL
TEXAS... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY FOR 
WIND AND LOW RELATIVE HUMIDITY OVER ALL PORTIONS OF SOUTH CENTRAL
TEXAS WEST OF A TAYLOR TO SEGUIN TO KENEDY LINE...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Tuesday.

* WINDS...Southeast 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Minimums 20 to 30 percent west of Highway
  281...slightly higher east.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks. 
  Take care to stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ193-194-208-209-223>225-290100-
/O.CON.KEWX.FW.W.0013.000000T0000Z-220329T0100Z/
Bastrop-Lee-Caldwell-Fayette-Gonzales-De Witt-Lavaca-
251 PM CDT Mon Mar 28 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL 
TEXAS... 
...ELEVATED FIRE WEATHER CONDITIONS CONTINUE FOR TUESDAY FOR GUSTY
WINDS AND DRY CONDITIONS...

* WINDS...South 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Minimums 30 TO 45 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks. 
  Take care to stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
838 
WWUS84 KEWX 290132
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
832 PM CDT Mon Mar 28 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY AGAIN ON TUESDAY ACROSS
WESTERN AREAS DUE TO GUSTY WINDS AND DRY FUELS...

Slightly more humidity is expected Tuesday, but there will be 
also a stronger south winds of around 25 mph with gusts up to 40 
mph. Despite not strictly meeting criteria, this combination of 
dry air and moderate winds will lead to near critical to critical 
fire weather conditions and with ongoing fires in the area the 
decision was made to issue another Red Flag Warning from 10am-8pm 
today and again Tuesday for most of South Central Texas. Fuels 
remain unusually dry, and this is leading to an active season of 
wildfires that are difficult to contain. Any outdoor activity that
could lead to the development of sparks and resulting wildfire 
potential is highly discouraged!

TXZ171>173-183>192-202>207-217>222-228-291000-
/O.CON.KEWX.FW.W.0014.220329T1500Z-220330T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-Guadalupe-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-
Dimmit-
832 PM CDT Mon Mar 28 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH
CENTRAL TEXAS WEST OF A TAYLOR TO SEGUIN TO KENEDY LINE...

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 25 to 30 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks. 
  Take care to stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
874 
WWUS84 KEWX 290744
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
244 AM CDT Tue Mar 29 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY AGAIN TODAY ACROSS 
MOST OF SOUTH-CENTRAL TEXAS AREAS DUE TO GUSTY WINDS AND DRY 
FUELS...

Slightly higher RH values are forecast for today, minimizing
around 25-30 percent near the Rio Grande to the low 50s along and
east of I-35/I-37. However, stronger south winds of around 15-25 
mph with gusts up to 35 mph today and 40 mph tonight are expected.
Despite not strictly meeting criteria, this combination of dry 
air and moderate winds will lead to near critical to critical fire
weather conditions and with ongoing fires in the area another Red
Flag Warning is in effect from 10am- 8pm today for most of South 
Central Texas, save portions of the Coastal Plains. Fuels remain 
unusually dry, and this is leading to an active season of 
wildfires that are difficult to contain. Any outdoor activity that
could lead to the development of sparks and resulting wildfire 
potential is highly discouraged!

TXZ171>173-183>192-202>207-217>222-228-291545-
/O.CON.KEWX.FW.W.0014.220329T1500Z-220330T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-Guadalupe-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-
Dimmit-
244 AM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF SOUTH CENTRAL TEXAS WEST OF A TAYLOR TO SEGUIN TO
KENEDY LINE...

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 32 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks. 
  Take care to stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
071 
WWUS84 KEWX 291611
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1111 AM CDT Tue Mar 29 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY AGAIN TODAY ACROSS
MOST OF SOUTH-CENTRAL TEXAS AREAS DUE TO GUSTY WINDS AND DRY
FUELS...
...A DRY FRONT WILL BRING MORE CRITICAL FIRE WEATHER CONDITIONS
ACROSS ALL OF SOUTH CENTRAL TEXAS WEDNESDAY.

Slightly higher RH values are forecast for today, minimizing
around 25-30 percent near the Rio Grande to the low 50s along and
east of I-35/I-37. However, stronger south winds of around 15-
25 mph with gusts up to 35 mph today and 40 mph tonight are
expected. A dry cold front move west to east into South Central
Texas in the pre-dawn hours Wednesday. In the wake of this front
gusty west to northwest winds of around 20 mph with gusts over 30
mph will be possible. Humidities could fall into the single digits
near the Rio Grande and should bottom out at right around 20
percent over the eastern counties near Highway 77.

Despite not strictly meeting criteria, this combination
of dry air and moderate winds will lead to near critical to
critical fire weather conditions and with ongoing fires in the
area another Red Flag Warning is in effect from 10am-8pm today 
for most of South Central Texas, save portions of the Coastal 
Plains. Fuels remain unusually dry, and this is leading to an 
active season of wildfires that are difficult to contain. Any 
outdoor activity that could lead to the development of sparks and 
resulting wildfire potential is highly discouraged!

TXZ171>173-183>192-202>207-217>222-228-301000-
/O.NEW.KEWX.FW.W.0015.220330T1500Z-220331T0100Z/
/O.CON.KEWX.FW.W.0014.000000T0000Z-220330T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-Guadalupe-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-
Dimmit-
1111 AM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL
TEXAS WEST OF A LINE FROM TAYLOR TO SEGUIN TO KENEDY...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY 
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH CENTRAL
TEXAS... 

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Wednesday. A Red Flag Warning
remains in effect through 8 PM CDT this evening.

* WINDS...Southwest and West 15 to 25 mph with gusts up to 40 
  mph.

* RELATIVE HUMIDITY...As low as 8 to 15 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks. 
  Take care to stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ193-194-208-209-223>225-301000-
/O.NEW.KEWX.FW.W.0015.220330T1500Z-220331T0100Z/
Bastrop-Lee-Caldwell-Fayette-Gonzales-De Witt-Lavaca-
1111 AM CDT Tue Mar 29 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH CENTRAL
TEXAS... 

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Wednesday.

* WINDS...West 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
119 
WWUS84 KEWX 300119
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
819 PM CDT Tue Mar 29 2022

...A DRY FRONT WILL BRING MORE CRITICAL FIRE WEATHER CONDITIONS 
ACROSS ALL OF SOUTH CENTRAL TEXAS WEDNESDAY.

A cold front will move west to east into South Central Texas in 
the pre-dawn hours Wednesday. In the wake of this front gusty 
west to northwest winds of around 20 mph with gusts over 30 mph 
will be possible. Humidities could fall into the single digits 
near the Rio Grande and should bottom out at right around 20 
percent over the eastern counties near Highway 77.

Fuels remain unusually dry, and this is leading to an active 
season of wildfires that are difficult to contain. Any outdoor 
activity that could lead to the development of sparks and 
resulting wildfire potential is highly discouraged!

TXZ171>173-183>192-202>207-217>222-228-301100-
/O.EXP.KEWX.FW.W.0014.000000T0000Z-220330T0100Z/
/O.CON.KEWX.FW.W.0015.220330T1500Z-220331T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar-
Comal-Guadalupe-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-
Dimmit-
819 PM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL
TEXAS...


* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks. 
  Take care to stop the start and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ193-194-208-209-223>225-301100-
/O.CON.KEWX.FW.W.0015.220330T1500Z-220331T0100Z/
Bastrop-Lee-Caldwell-Fayette-Gonzales-De Witt-Lavaca-
819 PM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL
TEXAS...

* WINDS...West 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably. Prevention of fire starts by avoiding planned 
  burning, or by limiting activities prone to produce sparks. 
  Take care to stop the start and spread of wildfires.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:41 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 28, 12:41 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1241 PM CDT Mon Mar 28 2022

.AVIATION... /18Z TAFS/
Midday dew points over our inland sites are finally holding more
steady and not mixing as quickly with the very dry air layer aloft.
Thus we should see a more normal return of nocturnal and late morning
stratus for tonight at area TAF sites. Some late afternoon mixing
of lower dewpoints are still probable, but this might only delay the
low stratus from returning an hour to two later than midnight. Will
keep all skies as MVFR except for DRT where the late morning pressure
gradient may be locally weaker. In this case, we opted for a CONSMOS
approach with some IFR skies to mix out just before noon. Strong wind
gusts are possible during the late morning and afternoon with a
tighter gradient over the I-35 sites, so any dip into IFR skies
should be brief. Mixing out to VFR may take some more time, as the
approaching upper disturbance should give the I-35 TAF sites a more
direct onshore flow from SSE winds in the afternoon.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT Mon Mar 28 2022/

SHORT TERM (Today through Tuesday)...

An upper ridge axis will slowly cross Texas today, with surface high
pressure over the gulf sliding to Florida by 12Z Tuesday. Locally,
southerly to southeasterly winds are remaining in the 5-15 mph range
overnight and 40s-50s dew points continue to spread northwestward as
a result of the onshore flow. Some stratus development will occur
this morning but should mix out by 17Z for most areas.

This afternoon, temperatures will likely be a bit cooler than the
past couple of days, but still in the 80s with some low 90s values
out west. Wind speeds will increase once again during the day, and
in fact will likely maximize in the 22-01Z time frame, a touch later
than the usual diurnal period in the mid-late afternoon. Sustained
10-20mph winds (locally higher possible) with gusts of 20-25mph
through mid-afternoon and potentially to 30 mph later are expected.
Forecast RH values (20-30 percent west, 30-40+ percent east) will be
above our typical thresholds. However, ongoing fires, extremely dry
fuels, and breezy conditions are driving a continued critical risk
for wildfire spread. TFS forecast map depicts high to very high fire
danger today, and we've opted to go with a Red Flag Warning again
for the entire area from 10am-8pm.

Wind speeds will remain high overnight, especially north of US-90/I-
10. RH recovery tonight will be favorable, in the upper 70s along
the Rio Grande and 80s to low 90s elsewhere. Another night of
stratus development is likely, and these clouds will stick around
much of the day Tuesday east of US-281. Moisture will deepen
further, and while there is a low chance for some patchy drizzle
and/or fog in the morning, will keep out of the forecast at this
time until confidence increases. Breezy southerlies increase another
notch compared to Monday over the east half of the area. Expect
highs in the upper 80s to low 90s west and low 80s east.

LONG TERM (Tuesday Night through Sunday)...

The upper level trough currently off the California Coast will move
across the Plains dragging a dryline across our area Tuesday night
into Wednesday morning. Forcing by the trough and dryline will
generate a line of showers and thunderstorms. A few strong to severe
storms are possible with large hail and damaging winds the main
threats. Forecast soundings show CAPEs up to 1,000 J/KG and SFC-6KM
shear around 60 KTs. SPC shows little change in their outlook areas
with a slight risk of severe storms north of a Harper to Austin to
Lexington line with a marginal risk of severe storms south of this
area to a Pandale to Uvalde to San Antonio to Speaks line. The
showers and storms exit to our east by mid morning on Wednesday.

Another round of near critical to critical fire weather conditions is
expected from late morning through early evening on Wednesday.
Humidities fall into the teens west and 20s east with westerly winds
of 15 to 25 mph and gusts to 40 mph. A few areas out west will flirt
with wind advisory levels late morning into early afternoon. Another
day with above normal temperatures is expected.

A cold front moves into our area from the northeast Wednesday evening
turning winds to northeasterly with slight cold advection and cooler
temperatures Wednesday night into Thursday, especially across the
northeastern parts of our area. Breezy southerly winds return Friday
with increasing moisture and warmer temperatures. The passage of an
upper level trough over the Central Plains drags a very weak cold
front across our area. ECMWF/CMC show light QPF while the GFS is
dry. For now, will go with NBM showing low chance of showers over our
eastern areas for Friday night into Saturday morning. In spite of
the frontal passage, temperatures average above normal next weekend.

FIRE WEATHER...

Near Critical to Critical Fire Weather conditions are forecast again
this afternoon. Relative humidities will fall into the low 20s along
and west of US-83 and in the 30s for most areas east of US-281.
Afternoon winds will occasionally gust to and in excess of 25 MPH,
particularly late in the afternoon. While technically not meeting
RFW criteria, extremely dry fuels, breezy winds, and several active
wildfires across the CWA warrants the need for another Red Flag
Warning from 10am-8pm. Do your part to prevent the ignition and
spread of wildfires this afternoon.

On Tuesday, increased moisture is expected but wind speeds will
remain elevated. Concerns may remain near the Rio Grande where
afternoon RH will fall into the 20s once again.

On Wednesday, near critical to critical fire weather conditions
return over all of our area. Minimum RH in the teens west to 20s
east and westerly winds of 15 to 25 mph with gusts to 40 mph are
expected. TFS forecast maps show critically to extremely dry fuels
and very high to extreme fire danger for most of South Central Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              83  64  81  63  82 /  -   -   -   90  10
Austin Bergstrom Intl Airport  83  63  82  62  83 /  -   -   -   90  20
New Braunfels Muni Airport     84  63  84  62  85 /   0  -    0  70  10
Burnet Muni Airport            84  62  82  59  78 /   0   0   0  80  -
Del Rio Intl Airport           92  63  92  63  86 /   0  -    0  20   0
Georgetown Muni Airport        83  63  81  62  81 /   0   0  -   90  10
Hondo Muni Airport             88  61  89  58  86 /   0   0   0  30   0
San Marcos Muni Airport        83  62  83  62  84 /   0   0  -   80  10
La Grange - Fayette Regional   84  65  83  66  83 /   0  -    0  80  40
San Antonio Intl Airport       85  63  84  62  84 /  -   -   -   60  -
Stinson Muni Airport           86  65  87  65  88 /  -   -   -   50  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-
Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-
Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val
Verde-Williamson-Wilson-Zavala.

&&

Short-Term/Aviation...Oaks
Long-Term...Platt
Hazardous weather outlook, Mar 28, 3:06 AM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
306 AM CDT Mon Mar 28 2022

TXZ171>173-183>194-202>209-217>225-228-290815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
306 AM CDT Mon Mar 28 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Gusty winds and low humidity will lead to another critical fire
weather day today. A Red Flag Warning is in effect for all of
South Central Texas from 10 AM until 8 PM. Avoid activities that
could inadvertently cause wildfires.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Pacific cold front and associated round of showers and
thunderstorms will move through northern and eastern portions of
south-central Texas late Tuesday night into early Wednesday
morning. Isolated severe weather may be possible, particularly
along and north of a line from Fredericksburg to Austin.

On Wednesday, breezy west winds will usher in dry air once again
and Red Flag Warnings are likely for much of the area.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather to the National Weather Service.

Nearby

Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.